Quantcast

Living with Polyneuropathy CIDP, GBS, & CMT

3rd try with IVIG


#1

Well I gave it another try. First time was in 2014 and I had bad reaction. I broke out with red dots on upper chest and back. Then neck, face and hands .got cherry red and peeled. All above was Gammunex.
I tried again in 2016 after had a long period on Prednisone and had the same reaction as before. Fast forward to 2018.New Neurologist suggested we try Gammagard. After 5 days loading dose I had the same reaction of redness and bad headaches. 4 days after the dose I had some labs done for another Dr that had an appt to see me. I got a call that my WBC was extremely low 1.8–She had me run the test again 2 days later and it had dropped to 1.6. My neutrofils were low also. now it is the weekend and I don’t see her until Tues and I am concerned about the WBC because I now have a sore throat. From what I read this can get serious pretty quick. I have a call in to her answering service but have not received a call back yet.
My thoughts: I think they gave it to me too fast. I really believe if they would push slower I would see different results. The infusion nurse didn’t seem interested in slowing it down. After all, today time is money and they had that chair booked after me.For all the problems, I feel like I see improvements in my legs already so that part is working. I also had the same feeling in 2014.
Has anyone else had the same reaction and then had blood tests come back with the low WBC?


#2

Do you know the definition of insanity? It’s doing the exact same thing over and over again yet expecting different results.

Those two medications are basically the same, the main difference is that the Immunoglobulin A (IgA) content of the Gamunex is higher by 9 μg/mL. So fundamentally you’re once again taking a medication you did poorly on the first and second time you attempted treatment. Maybe third strike and you’re out? Does it really make sense to keep doing the same thing over and over (and over) again? Are the negatives worth what positives you’ve mentioned?

I suggest having a talk with a pharmacist over this medication, what you’re experiencing, and other avenues of treatment available. Remember – your doctor know dieases, your pharmacist knows chemicals!

azurelle


#3

My 1rst and 2nd time having ivig I had a bad reaction like you. My Dr wrote new orders for the Gammagard to be given at a slower rate. The highest my pump gets is 125. It makes a big, big difference! Your Dr can also order hydration be given at the same time ivig is given, although I didn’t much care for having two IVs in at the same time. I finally talked my Dr into stopping hydration, and I just drink a ton of water prior, during and after my treatments.


#4

Have you tried SCIG instead of the IVIG? I didnt take to the IVIG and had bad rashes and headaches. The SCIG changed my life for the better. You can do on your own and don’t need to go in to a oncology department.


#5

Hi Sean,

I just received my letter yesterday from my insurance saying that I had been approved for Hizentra. Spoke with my neuro and agreed that I should let the rash heal before starting. I am optimistic about Hizentra and the SCIG process. I will keep the board posted.


#6

That’s great! Your rashes will go away and you will have a better quality of life and you can do treatments on your own schedule. I travel for a living and it works much better for me. I had bad lesions and headaches on the IVIG treatments.


#7

Had my first Sub-Q session yesterday, and everything went well. Attending nurse was pleased that I showed no adverse affects from the treatment. No swelling, redness, headaches, etc. Time will tell!


#8

Hi. Is this a maintenance drug? I’m looking for something to help with weakness and numbness rather than maintain the state I’m in. If anyone knows or has tried these drugs please advise. Thanks


#9

Hi Karenm13,
It is considered a maintenance drug. Not sure if it would help you if you have not had IVIG first. In my case , I have just completed my sixth treatment and so far I’ve not noticed a difference. (except my wallet)
I am on Medicare and my part D insurance only covers a part of the drug cost. This past month costs me 2900 dollars copay and the next month will cost me 6-800 dollars. I tried to get help but I don’t qualify. I figure if I stay on it, my cost will be about 12000 a yr.
Is anyone else having to pay this much for Hizentra in SubQ method. Not sure if I will be able to continue.
Is anyone receiving this drug through the Veterans Administration? I would be interested in communicating with them. Thanks.